Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

1 Bump

What would you do?

My sister is going insane. she has previously been diagnosed with Bipolar disorder.. and well she has been living on her own without me in the same town since jan. but Her roomie , and our best friend have said shes acting weird.. breaking shit and trashing their house.. and well she and I have had some very weird conversations where she was SUPER HYPED UP..
we have no parents.
so what do i do to help her?
SHit.

Answer Question
 
spitfire06

Asked by spitfire06 at 6:48 PM on Jun. 27, 2011 in Health

Level 12 (699 Credits)
Answers (8)
  • Take her to a doctor.
    older

    Answer by older at 6:49 PM on Jun. 27, 2011

  • Take her to the hospital RIGHT NOW. She could hurt herself or someone else.
    zoomomto3

    Answer by zoomomto3 at 6:51 PM on Jun. 27, 2011

  • Talk to her about getting on some meds. I am bipolar. Meds help tremendously!
    Anonymous

    Answer by Anonymous at 6:51 PM on Jun. 27, 2011

  • If she is over 18,, nothing. Legally you can do nothing. You could talk to her about takingher meds.
    louise2

    Answer by louise2 at 6:54 PM on Jun. 27, 2011

  • I live in AZ and am going back to SD (SD is where she lives ) very soon but.. I am not there NOW.. can I have a friend do it.. you have to commit yourself no one can do it for you in SD... shit.
    spitfire06

    Comment by spitfire06 (original poster) at 6:54 PM on Jun. 27, 2011

  • She needs to get under the care of a psychiatrist, and depending on how far progressed her bipolar disorder is in the manic phase she may need to be admitted to a local hospital psych ward to get her symptoms managed with medication.

    for yourself I recommend reading the book: Loving someone with bipolar disorder by Julie Fast. That book helped me to understand what my loved one was going through when they were in a manic or depressive episode.
    mommyjewel

    Answer by mommyjewel at 6:54 PM on Jun. 27, 2011

  • oh yah and uh SHES NOT ON MEDS ...
    spitfire06

    Comment by spitfire06 (original poster) at 6:55 PM on Jun. 27, 2011

  • Meds will probably make her worse, here are some helpful links:
    http://www.namhpac.org/PDFs/omega.pdf
    http://www.healthyplace.com/depression/alternative-treatments/alternative-approaches-to-mental-health-treatment/menu-id-68/
    H.I.S.

    Answer by H.I.S. at 10:15 PM on Jun. 27, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN